Yıl 2017, Cilt 34, Sayı 3, Sayfalar 213 - 215 2018-07-10

Acute cholecystitis developing as a result of verapamil intoxication

SÜHA TÜRKMEN [1]

46 96

Calcium channel blockers are the drugs with the highest poisoning-related mortality. The most commonly seen finding in verapamil intoxication is hypotension, with other frequently encountered findings being bradycardia and atrioventricular block. It may also lead to potentially fatal complications such as non-cardiogenic pulmonary edema. Gastrointestinal symptoms such as nausea and vomiting are uncommon. This report describes a case brought to the emergency department with abdominal pain, in which cholecystitis was determined following tests performed when hypotension and bradycardia could not be explained, and in which it was learned that the patient had taken a high dose of verapamil with the aim of committing suicide.Cholecystitis as a result of verapamil intoxication has never previously been reported in the literature.

VERAPAMİL, İntoxication, Acute cholecystitis, Hypotension
  • Ashraf M, Chaudhary K, Nelson J, Thompson W. Massive over dose of sustained-release verapamil: a case report and review of literature. Am J MedSci 1995;310:258-263 Dargie H, Rowland E, Krikler D. Role of calcium antagonists in cardiovascular therapy. Br Heart J 1981;46:8–16 Kenny J. Treating over dose with calcium channel blockers. BMJ 1994;308:992-993 Kline JA, Leonova E Raymond RM. Benefical myocardial matabolic effects of insulin during verapamil toxicity in the anest hetized canine. CritCareMed 1995;23:1251-1263 Matsumori A, Nishio R, Nose Y. Calcium Channel Blockers Differentially Modulate Cytokine Production by Peripheral Blood Mononuclear Cells. Circ J 2010; 74: 567–571 Ramoska EA, Spiller HA, Winter M, Borys D. A one-year evaluation of calcium channel blocker over doses: toxicity and treatment. AnnEmergMed 1993;22:196-200 Russell RP. Side effects of calcium channel blockers. Hypertension 1988;11:42–4 Sami Karti S, Ulusoy H, Yandi M, et al. Non-cardiogenic pulmonary oedema in the course of verapamil intoxication. Emerg Med J 2002;19:458-9 Shen H, Wiederhold MD, Ou DW. The suppression of macrophage secretion by calcium blockers and adenosine. Immunop harmacol Immunotoxicol 1995;17:301–309 Tanizaki Y, Akagi K, Lee KN, Townley RG. Inhibitory effect of nifedipine and cromolynsodium on skin reactions and 45Ca uptake and histamine release in rat mast cells induced by various stimulating agents. IntArchAllergyApplImmunol 1983;72:102–109
Birincil Dil en
Konular Sağlık Bilimleri ve Hizmetleri
Dergi Bölümü Surgery Medical Sciences
Yazarlar

Yazar: SÜHA TÜRKMEN (Sorumlu Yazar)

Bibtex @olgu sunumu { omujecm441700, journal = {Journal of Experimental and Clinical Medicine}, issn = {1309-4483}, eissn = {1309-5129}, address = {Ondokuz Mayıs Üniversitesi}, year = {2018}, volume = {34}, pages = {213 - 215}, doi = {}, title = {Acute cholecystitis developing as a result of verapamil intoxication}, key = {cite}, author = {TÜRKMEN, SÜHA} }
APA TÜRKMEN, S . (2018). Acute cholecystitis developing as a result of verapamil intoxication. Journal of Experimental and Clinical Medicine, 34 (3), 213-215. Retrieved from http://dergipark.gov.tr/omujecm/issue/38230/441700
MLA TÜRKMEN, S . "Acute cholecystitis developing as a result of verapamil intoxication". Journal of Experimental and Clinical Medicine 34 (2018): 213-215 <http://dergipark.gov.tr/omujecm/issue/38230/441700>
Chicago TÜRKMEN, S . "Acute cholecystitis developing as a result of verapamil intoxication". Journal of Experimental and Clinical Medicine 34 (2018): 213-215
RIS TY - JOUR T1 - Acute cholecystitis developing as a result of verapamil intoxication AU - SÜHA TÜRKMEN Y1 - 2018 PY - 2018 N1 - DO - T2 - Journal of Experimental and Clinical Medicine JF - Journal JO - JOR SP - 213 EP - 215 VL - 34 IS - 3 SN - 1309-4483-1309-5129 M3 - UR - Y2 - 2015 ER -
EndNote %0 Journal of Experimental and Clinical Medicine Acute cholecystitis developing as a result of verapamil intoxication %A SÜHA TÜRKMEN %T Acute cholecystitis developing as a result of verapamil intoxication %D 2018 %J Journal of Experimental and Clinical Medicine %P 1309-4483-1309-5129 %V 34 %N 3 %R %U
ISNAD TÜRKMEN, SÜHA . "Acute cholecystitis developing as a result of verapamil intoxication". Journal of Experimental and Clinical Medicine 34 / 3 (Temmuz 2018): 213-215.